Alert archive / Missouri / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Springfield, MO

February 18, 2026Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri

NWS Springfield, MO issued this red flag warning at Feb 18, 2026, 1:05 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Feb 19, 2026, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 1:05 PM CST (19:05 UTC)
In effect from
Feb 19, 2026, 12:00 PM CST
Expired
Feb 19, 2026, 8:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS83 KSGF 181905
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
105 PM CST Wed Feb 18 2026

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-190315-
/O.NEW.KSGF.FW.W.0001.260219T1800Z-260220T0200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
105 PM CST Wed Feb 18 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY DUE
TO THE COMBINATION OF STRONG WINDS AND LOWERED HUMIDITIES ACROSS 
SOUTHEAST KANSAS EASTWARD THROUGH CENTRAL AND SOUTH MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon to 8 PM CST Thursday.

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire 
  Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire 
  Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire 
  Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire 
  Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire 
  Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire 
  Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire 
  Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire 
  Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, 
  Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, 
  Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, 
  Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and 
  Fire Weather Zone 105 Ozark.

* TIMING...From noon to 8 PM CST Thursday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Up to 72.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
235 
WWUS83 KSGF 200150
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
750 PM CST Thu Feb 19 2026

...RED FLAG WARNING ENDING AT 8 PM...

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-200300-
/O.EXP.KSGF.FW.W.0001.000000T0000Z-260220T0200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
750 PM CST Thu Feb 19 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING IN
SOUTHEAST KANSAS AND SOUTHWEST AND CENTRAL MISSOURI...

Relative humidity values are improving as a cold front pushes into
the area, and will continue to improve from west to east as the
cold front continues progressing. Gusty winds turn to the 
northwest behind the front, diminishing into tomorrow morning.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 11:52 AM CST, 1 hour 13 minutes earlier. Its key messages:

  • Well above normal temperatures through Thursday with some records approached (see Climate section).
  • Windy conditions this morning. The strongest gusts may reach 20 to 30 mph but will drop off by lunch time
  • Elevated to significant fire weather conditions, as a warm and dry air mass combines with gusty winds today and Thursday.
  • Rain chances Friday night into Saturday (30-50%).
Area forecast discussion, Feb 18, 11:52 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1152 AM CST Wed Feb 18 2026

.KEY MESSAGES...

- Well above normal temperatures through Thursday with some
  records approached (see Climate section).

- Windy conditions this morning. The strongest gusts may reach
  20 to 30 mph but will drop off by lunch time

- Elevated to significant fire weather conditions, as a warm
  and dry air mass combines with gusty winds today and Thursday.

- Rain chances Friday night into Saturday (30-50%).

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1244 AM CST Wed Feb 18 2026

Looking at the IR Satellite image early this morning showed a
deep surface low over the northern plains with a cold front
stretching south from Northeastern South Dakota to
northeastern Missouri ands then back west into the southern
Oklahoma. In advance of the front the surface pressure gradient
was helping to produce southerly winds with gusts from 20 to 30
mph. As the front moves east through this morning, the pressure
gradient will weaken behind it which will allow the winds
gradually weakening. Temperatures will not cool much behind the
front as afternoon highs will climb into the upper 60s to middle
70.

What will occur under clearing skies is increasingly dry air
that will move into the region in the wake of the front. This
will allow for increasing fire weather potential with relative
humidity values this afternoon falling into the 15 to 25
percent range. This combination of clear skies, unseasonably
warm (possibly near record) temperatures, and dry air will
produce elevated fire weather conditions. Winds will be the
only limiting factor for rapid fire spread, however, atmospheric
conditions will be conducive for fire starts. Some local areas
of significant fire concern may occur but should be limited.

Warm air will remain in place tonight with overnight lows only
falling into the upper 40s to lower 50s under clear skies.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 1244 AM CST Wed Feb 18 2026

Lee cyclogenesis will enhance a surface low through Thursday
morning that will then move across the plains and into northern
Missouri by midday Thursday. A cold front will approach the
Ozarks with increasing surface winds adding to the fire weather
conditions that will already be in place from today. This
combination will allow for the potential of the regions first
Red Flag Warning day of the 2026 spring fire weather season.

The dry air mass in place on Thursday will keep relative
humidity values again from 15 to 25%. The surface low pressure
will allow for southerly winds increasing and becoming gusty
with gusts of 25 to 35 mph along with afternoon highs in the
middle 60s to middle 70s once again.

The front will move east through the area Thursday, but cooler
air lag until the passage of a secondary cold front late Thursday
afternoon. Winds will become more westerly behind the front
Thursday afternoon. Cooler air will filter into the region
Thursday night allowing for overnight lows more appropriate for
middle to late February in the upper 20s to low 30s.

With the lingering dry air over the Ozarks, clear skies will
allow afternoon highs on Friday to climb into the 50s despite
the cold start. Thanks to the slightly cooler conditions,
afternoon relative humidity values will be in the 25 to 35%
range. Winds will be much lighter generally less than 10mph with
occasional gusts less than 20mph. Some areas of elevated fire
concern may occur, but significant Red Flag conditions should
not be reached.

Synoptic models and ensemble try to hint at a weak system
moving across the plains with int the southwesterly upper level
flow that would bring a limited chance for some precipitation
to the area by Friday night, If enough moisture can make it into
the region to overcome the dry air in place over the area, some
light showers would be possible, 30-50%, but trends have been
downward and if rain does occur, most locations that receive
rain would see a tenth of an inch or less. A cooler air mass
will be in place Friday night int5 Saturday morning and the
temperature profile could support a light snow or a rain light
snow mix if precipitation does materialize.

Cooler conditions will occur this weekend into early next week,
highs in the 40s lows in the 20s and teens behind the system. An
upper level ridge then appears to build over the region by the
middle of next weekend with a potential for yet another warming
trend.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1150 AM CST Wed Feb 18 2026

VFR conditions are expected to prevail through the entire TAF
period. That said, main aviation concern will be increasing
southwesterly winds after 10Z with a fropa. The fropa will also
bring 40-45 kt LLWS to the area between 09-15Z as it moves
through. Winds then increase to 15-20 kt sustained with gusts up
to 25-35 kts at times toward the end of the TAF period.
Otherwise, skies should be mostly clear.

&&

.FIRE WEATHER...
Issued at 315 PM CST Tue Feb 17 2026

A front will move east across the region this morning. A warmer
air mass will remain in place behind the front, but a much
drier air mass will advect into the region. Mostly sunny skies
will occur today with highs warming into the upper 60s to the
middle 70s. Morning gusty winds will become lighter across the
area through today. Mixing will occur (mixing heights of 4500
to 5000ft) and allow RH values to drop to 15 to 25% this
afternoon. Sustained winds will be 5 to 10mph with gusts up to
15 to 20 mph with the strongest winds west of Highway 65. With
the dry air mass in place, elevated to locally significant fire
weather conditions are expected to develop across the area.
Weather conditions are expected to fall just below Red Flag
criteria as a result of the lighter winds.

The warm and dry air mass will remain in place on Thursday with
highs in the upper 60s to the middle 70s again. Surface low
pressure will move across the central Plains on Thursday. A
frontal boundary will be east across the area Thursday
afternoon and evening. Winds will start off out of the west
Thursday morning and will become southwesterly then westerly
behind the frontal boundary Thursday afternoon and evening.
Winds will increase with winds of 15 to 20 mph with gusts of 30
to 40mph, the strongest winds will be west of Highway 65. Mixing
will again occur (around 5000ft) with RH falling into the 20 to
30% range. If slightly warmer conditions can occur it's
possible RH values could drop to as low as 15% Thursday
afternoon. These conditions will approach Red Flag Warning
criteria across the western portions of the area.

Lingering dry conditions will remain in place into Friday
though temperatures will be cooler in the 50s for highs. This
will limit RH values in the 25 to 35% ranges and winds will be
light as well.

&&

.CLIMATE...
Issued at 124 PM CST Mon Feb 16 2026

Record High Temperatures:

February 18:
KSGF: 74/2016
KJLN: 78/1986
KVIH: 72/1991
KUNO: 77/1986

February 19:
KSGF: 75/2017
KJLN: 78/2017
KVIH: 76/2017
KUNO: 73/1981

Record Warmest Minimum Temperatures:

February 18:
KSGF: 51/1971
KJLN: 58/1971
KUNO: 53/1971
KVIH: 50/2017

February 19:
KSGF: 52/1994
KJLN: 53/1943
KUNO: 54/1994
KVIH: 54/1994

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Price
FIRE WEATHER...Wise
CLIMATE...Nelson
Hazardous weather outlook, Feb 18, 5:13 AM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
513 AM CST Wed Feb 18 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
513 AM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated fire weather risk.

DISCUSSION...

A dry airmass will move into the region today with afternoon
relative humidities in the 15 to 25 percent range. This will lead
to elevated fire weather potential this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds will gust up to 25 to 35 mph at times on Thursday. A warm
and dry airmass will also lead to an elevated to significant fire
risk Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.